i have been taking ambien for about five months. im on other medications as well (suboxone, lamictal, effexor, and nuerotin). latley i've been taking 10 extra mlgs at night to help me sleep. im also in recovery. The ambien helps a lot, but im not so sure it's the right mrdication for me. I was addicted to pain medications and also benzos in the past. How do I getoff the ambien without going through withdrawl? Im afraid to getsick because i dont want the old felings of withdrawl from the other drugs i was using to come up. My recovery is important to me and i dont want to risk losing it. Im scared.
Don't be scared. Slowly cutting back on the Ambien isn't going to be like withdrawals from opiates or benzos. Drop back to your prescribed amount. You may have a few nights of less sleep but you won't have withdrawals like shakes or muscle cramping. Once you have been at the 10mgs a night for awhile you can drop to 5 mgs and evenutually to none. I would take a months time to complete the drop. I can also recommend if you have insomnia from the reduction in Ambien, talk to your doctor and ask about Seroquel. It would help you with sleep and augment your other medications. It works very well for sleep for some people and is not addictive though you do have to taper off if you need to stop it.
Best wishes and keep in touch,
I'm with Laurie on this one. I used to take ambien, and what I did was to slowly cut back on the amount I took and I went from every night to every other night, to every two days until I finally stopped. You will probably have some insomnia for a few nights but it'll get better. I stopped taking it because after a while it wasn't lasting that long for me anymore and I had that hungover feeling I didn't like. You'll be ok, take care.
- Ambien Drug Information
- Effexor Drug Information
- Lamictal Drug Information
- Suboxone Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Nov 2010 • 12 answers
Posted 28 Dec 2010 • 1 answer
Posted 30 Jun 2011 • 5 answers
Posted 2 Jul 2012 • 2 answers
Posted 12 Sep 2017 • 1 answer